Spontaneous intermuscular hematoma in a patient receiving ticagrelor and aspirin: A case report
- Byung Woo Yoon
- Ji Yeon Hong
Affiliations: Department of Internal Medicine, Division of Hemato‑Oncology, Seoul Paik Hospital, Seoul 04551, Republic of Korea, Department of Internal Medicine, Division of Cardiology, Nowon Eulji Medical Center, Eulji University, Seoul 01830, Republic of Korea
- Published online on: December 22, 2020 https://doi.org/10.3892/br.2020.1404
Copyright: © Yoon
et al. This is an open access article distributed under the
terms of Creative
Commons Attribution License.
Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )
This article is mentioned in:
Dual antiplatelet therapy is a cornerstone treatment following percutaneous coronary intervention (PCI) for acute coronary syndrome (ACS). Ticagrelor, a direct‑acting potent P2Y12 inhibitor, is superior to clopidogrel in the acute setting of ACS: due to its faster onset and potent antiplatelet inhibition. Thus, ticagrelor is becoming widely recommended as the as the initial treatment following PCI in current guidelines. However, due to its potency, the risk of bleeding is higher. Herein, a report of an unusual case of spontaneous intermuscular hematoma is described. Furthermore, single‑nucleotide polymorphisms that may be related to bleeding in ticagrelor using population‑based genome‑wide association studies were also identified and are discussed. As there is a concern that patients of Asian origin may have a higher risk of bleeding, physicians must be made aware of this risk when prescribing ticagrelor to individuals of Asian decent.